MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC VSI MICRO-INTRODUCER KITS; INTRODUCER, CATHETER

VASCULAR SOLUTIONS LLC VSI MICRO-INTRODUCER KITS; INTRODUCER, CATHETER
Catalog Number 7266V
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that the micro introducer hub was separated from sheath.The patient went to interventional radiologist (ir) so that the sheath could be retrieved.The ir used a snare to remove the sheath from the patient.The patient was fine and had no complications.As per the additional information reported, the procedure performed was an ablation procedure through a venous femoral access site.The access was obtained via ultrasound and there were no issues in gaining access to the vessel with the micro introducer kit.The sheath was inserted with higher-than-normal sheer pressure due to the large patient pannus.There was no heavy calcification or scar tissue and there was no vessel injury from sheath separation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).One-unit of mik hub, dilator and guidewire were returned to teleflex for evaluation.Blood particulates were noted on the units.No shaft lumen was observed on the hub.The separation appears to be a clean break from the hub.Unit was manufactured at tecate.A dhr review was completed.No issues or nonconformances were noted for the lot.One-unit of mik hub, dilator and guidewire were returned to teleflex for evaluation.No shaft lumen was observed on the hub.The separation appears to be a clean break from the hub.A picture was sent by the customer confirming removal of the shaft lumen.Additional information was requested.A response was received.Access was gained with ultrasound without any issues.The body habitus was an influential factor.Disproportionate amount of weight was distributed in the pannus.The sheath was subjected to more sheer pressure than nominal as the pannus was very mobile.No vessel injury noted.There was no heavy calcification or scar tissue.Based on the product evaluation, the shaft is likely not bonded correctly to the hub.Tecate was notified of the complaint and it is for further investigation, lot review and other testing.

Brand Name
VSI MICRO-INTRODUCER KITS
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17603608
Report Number2134812-2023-00038
Device Sequence Number6162333
Product Code DYB
UDI-Device Identifier10841156107086
UDI-Public10841156107086
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Catalogue Number7266V
Device Lot Number73D2300575
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight150 KG